MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Obstruction/Occlusion (2422); Arteriosclerosis/ Atherosclerosis (4437); Restenosis (4576)
Date of Event 10/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1 - patient identifier: (b)(6).
 
Event or Problem Description
Elegance clinical trial.It was reported that restenosis, vessel occlusion, claudication, and pain occurred.The subject underwent treatment with the ranger drug coated balloon on (b)(6) 2023 as a part of the elegance clinical trial.The target lesion was in the right proximal superficial femoral artery (sfa) with 6 mm proximal reference vessel diameter and 6 mm distal reference vessel diameter with lesion length 150 mm with 100% stenosis and was classified as tasc ii d lesion.Prior to the treatment of target lesion with the study device, atherectomy was performed using 1.4 mm x 150 mm non-boston scientific (bsc) atherectomy device, pre-dilation was performed using 3 mm x 200 mm non-bsc pta balloon and 4 mm x 200 mm and 6 mm x 200 mm non-bsc pta balloons.Treatment of target lesion was performed by dilation using 6 mm x 120 mm ranger drug coated balloon study device.Following, the final residual stenosis was noted to be 40%.On the same day, the subject was discharged from the hospital on aspirin.On (b)(6) 2023, subject visited the hospital with the complaints of bilateral le pain with ambulation the claudication of right le was disabling in nature and was noted with symptoms related to right leg peripheral vascular disease, and the subject was hospitalized for further evaluation.On the same day, the subject was brought to the cardiac catheterization lab and prepped for the procedure.Angiography of both lower extremities were performed, which revealed occlusion in right femoral popliteal artery, total occlusion of right mid sfa and 80% stenosis in right proximal sfa (per edc pre procedure stenosis was 90%, site has been queried to confirm the correct % stenosis).On the same day, 307 days post index procedure, 80% stenosis noted in the right proximal sfa was treated by performing laser atherectomy using 1.7 mm non-bsc laser.Repeat angiography has shown significant improvement with less than 50% residual stenosis.Following which angioplasty of right common femoral artery (cfa) and right proximal sfa was performed using dilation of 6 mm non-bsc drug coated balloon.There was a focal dissection noted in the proximal sfa which was treated with the deployment of a non-bsc 48 mm tack which was then post dilated by using 6 mm balloon.Post procedure, angiography was performed which revealed, the right cfa and right proximal sfa were widely patent, and the final residual stenosis was 0% (001/tlr).On the same day, the event was considered to be resolved and the subject was discharged from the hospital.At that point it was determined the subject was fully optimized and was brought to recovery room in stable condition.
 
Event or Problem Description
Elegance clinical trial it was reported that restenosis, vessel occlusion, claudication, and pain occurred.The subject underwent treatment with the ranger drug coated balloon on (b)(6) 2023 as a part of the elegance clinical trial.The target lesion was in the right proximal superficial femoral artery (sfa) with 6 mm proximal reference vessel diameter and 6 mm distal reference vessel diameter with lesion length 150 mm with 100% stenosis and was classified as tasc ii d lesion.Prior to the treatment of target lesion with the study device, atherectomy was performed using 1.4 mm x 150 mm non-boston scientific (bsc) atherectomy device, pre-dilation was performed using 3 mm x 200 mm non-bsc pta balloon and 4 mm x 200 mm and 6 mm x 200 mm non-bsc pta balloons.Treatment of target lesion was performed by dilation using 6 mm x 120 mm ranger drug coated balloon study device.Following, the final residual stenosis was noted to be 40%.On the same day, the subject was discharged from the hospital on aspirin.On (b)(6) 2023, subject visited the hospital with the complaints of bilateral le pain with ambulation the claudication of right le was disabling in nature and was noted with symptoms related to right leg peripheral vascular disease, and the subject was hospitalized for further evaluation.On the same day, the subject was brought to the cardiac catheterization lab and prepped for the procedure.Angiography of both lower extremities were performed, which revealed occlusion in right femoral popliteal artery, total occlusion of right mid sfa and 80% stenosis in right proximal sfa (per edc pre procedure stenosis was 90%, site has been queried to confirm the correct % stenosis).On the same day, 307 days post index procedure, 80% stenosis noted in the right proximal sfa was treated by performing laser atherectomy using 1.7 mm non-bsc laser.Repeat angiography has shown significant improvement with less than 50% residual stenosis.Following which angioplasty of right common femoral artery (cfa) and right proximal sfa was performed using dilation of 6 mm non-bsc drug coated balloon.There was a focal dissection noted in the proximal sfa which was treated with the deployment of a non-bsc 48 mm tack which was then post dilated by using 6 mm balloon.Post procedure, angiography was performed which revealed, the right cfa and right proximal sfa were widely patent, and the final residual stenosis was 0% (001/tlr).On the same day, the event was considered to be resolved and the subject was discharged from the hospital.At that point it was determined the subject was fully optimized and was brought to recovery room in stable condition.It was further reported that on (b)(6) 2023, per event diagnostic report, subject underwent lower arterial examinations, revealed moderate arterial occlusive disease of the right lower extremity (target limb).On (b)(6) 2023, repeat angiography which has shown significant improvement with less than 50% residual stenosis was followed with angioplasty of right prox sfa, not including right cfa as previously stated, using dilation of 6 mm stellarex drug coated balloon.Post treatment, angiography was performed which revealed the right prox sfa were widely patent, and the final residual stenosis was 0% (001/tlr).In addition, on the same day, right cfa and occluded right femoral popliteal artery were treated by laser atherectomy, balloon angioplasty and drug coated balloon angioplasty.Post procedure, angiography was performed which revealed, right cfa was widely patent, and the final residual stenosis was 0%.
 
Additional Manufacturer Narrative
B3 - date of event: updated from (b)(6) 2023 to (b)(6) 2023.A1 - patient identifier: (b)(6).

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18439921
Report Number2124215-2023-72458
Device Sequence Number7632916
Product Code ONU
UDI-Device Identifier08714729976165
UDI-Public08714729976165
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/30/2024
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number04601H22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale
Patient EthnicityHispanic